Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
cammee

Midodrine Side Effects

Recommended Posts

My doctor put me on midodrine 2.5 x 3. I've been taking it for about a week now and have a couple questions. I am having what seems to be more adrenaline surges,headaches, sensitivity to sound and increased agitation. Is this normal? I really don't like it at all.

Share this post


Link to post
Share on other sites

I guess it really depends upon why you were put on midodrine. If your BP is low, then midodrine should help you feel better with less fatigue and more energy. There are some little side effects of tingling scalp, flushing sensation, and occasionally headache (especially if you lie down after taking midodrine).

If you are taking midodrine and your BP is not low, then you could have some pretty awful side effects - since midodrine greatly elevates your BP. You need clarification from your MD about how and when to take the midodrine. Pay attention to when your BP drops so you will have an idea of when the midodrine is needed the most.

For instance, I know that my BP is very low when I get up in the morning so, I always take my dose first thing upon awakening. I also have found that by lunchtime, my BP has dropped again and I need another dose. Any other time, I play it by ear - some days, I feel pretty good and don't need but the two doses. Other days, I feel pretty bad and need more doses. If you are in a "flare", you may need to adjust your times and doses.

You also need to be aware of the limitations on midodrine. You should never lie down after taking a dose - it causes rebound hypertension that can be quite severe. You should never take midodrine close to bedtime - also for the same reason. Once you are able to recognize your triggers for low BP and symptoms of low BP, then you will better be able to figure out when to take the midodrine and adjust doseages accordingly (with guidance by your physician).

Share this post


Link to post
Share on other sites

I take it for low bp. It does raise my sitting pressure but not

my standing one. I'm getting to where I dread taking it cause of

the side effects I'm having. The surges and agitation are the worse

and I don't feel any more energy. May not be the drug for me.

Share this post


Link to post
Share on other sites

It can cause headaches and I've personally felt that it increased my agitation levels at higher doses. When I first started it, the side effects weren't fun but I did get enough of an energy and BP improvement that it was worth tolerating the side effects. Over the almost 3 years I've been on it, as the doc has adjusted my dose I've found I have a pretty small range of what is enough to be beneficial but not so much that the side effects don't out-weigh the benefits. I know my POTS doc has classified it as "stimulating" to the nervous system.

You may want to call your doc and just let him know. As you said, it may not be the drug for you.

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...